Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 9, 2019, 1:30 AM CST for 4 counties in Texas. It was in force for 60 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2019, 1:30 AM CST (07:30 UTC)
- Expired
- Mar 9, 2019, 2:30 AM CST
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Castro County, TX, Hale County, TX, Lamb County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 87 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 1:40 AM CST | TSTM WND GST 59 | 3 N Hart, TX | MEASURED BY WEST TEXAS MESONET. |
| Mar 9, 1:50 AM CST | TSTM WND GST 58 | 6 S Olton, TX | MEASURED BY WEST TEXAS MESONET. |
| Mar 9, 1:55 AM CST | TSTM WND GST 66 | 2 Ene Tulia, TX | WEST TEXAS MESONET |
| Mar 9, 2:04 AM CST | TSTM WND GST 65 | Vigo Park, TX | ALSO GUSTED TO 60 MPH AT 205 AM. MEASURED BY WEST TEXAS MESONET. |
| Mar 9, 2:04 AM CST | TSTM WND GST 65 | Vigo Park, TX | ALSO GUSTED TO 60 MPH AT 205 AM. MEASUREDY BY WEST TEXAS MESONET. |
| Mar 9, 2:10 AM CST | TSTM WND GST 62 | 1 S Plainview, TX | WEST TEXAS MESONET |
| Mar 9, 2:15 AM CST | TSTM WND GST 62 | 1 S Plainview, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2914 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910 WUUS54 KLUB 090730 SVRLUB TXC069-189-279-437-090830- /O.NEW.KLUB.SV.W.0002.190309T0730Z-190309T0830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lubbock TX 130 AM CST SAT MAR 9 2019 The National Weather Service in Lubbock Texas has issued a * Severe Thunderstorm Warning for... Castro County in the Panhandle of Texas... Hale County in northwestern Texas... Swisher County in the Panhandle of Texas... Lamb County in northwestern Texas... * Until 230 AM CST. * At 129 AM CST, severe thunderstorms were located along a line extending from 3 miles south of Sudan, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs...siding and trees. * Locations impacted include... Plainview, Tulia, Dimmitt, Hale Center, Olton and Hart. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms have a history of producing severe wind gusts. SEEK SHELTER NOW inside a sturdy structure and stay away from windows! && LAT...LON 3475 10147 3396 10169 3396 10260 3475 10238 TIME...MOT...LOC 0729Z 271DEG 39KT 3470 10214 3402 10253 HAIL...<.75IN WIND...60MPH $$ MCZ
2 follow-up statements
538 WWUS54 KLUB 090749 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 149 AM CST SAT MAR 9 2019 TXC069-189-279-437-090830- /O.CON.KLUB.SV.W.0002.000000T0000Z-190309T0830Z/ Castro TX-Hale TX-Swisher TX-Lamb TX- 149 AM CST SAT MAR 9 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST FOR CASTRO...HALE...SWISHER AND NORTHEASTERN LAMB COUNTIES... At 147 AM CST, severe thunderstorms with a history of wind gusts around 60 mph were located from near Littlefield to near Happy, moving east at 60 mph. HAZARD...60 mph wind gusts. SOURCE...Radar and mesonet indicated. IMPACT...Expect damage to roofs...siding and trees. Locations impacted include... Plainview, Tulia, Dimmitt, Hale Center, Olton and Hart. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER NOW inside a sturdy structure and stay away from windows. && LAT...LON 3475 10147 3396 10169 3396 10249 3475 10229 TIME...MOT...LOC 0748Z 271DEG 52KT 3472 10178 3398 10235 HAIL...<.75IN WIND...60MPH $$ MCZ
114
WWUS54 KLUB 090805
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
205 AM CST SAT MAR 9 2019
TXC069-090811-
/O.CAN.KLUB.SV.W.0002.000000T0000Z-190309T0830Z/
Castro TX-
205 AM CST SAT MAR 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR CASTRO COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3396 10169 3396 10225 3431 10200 3475 10188
3475 10147
TIME...MOT...LOC 0801Z 270DEG 51KT 3471 10157 3398 10206
$$
TXC189-279-437-090830-
/O.CON.KLUB.SV.W.0002.000000T0000Z-190309T0830Z/
Hale TX-Swisher TX-Lamb TX-
205 AM CST SAT MAR 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR CENTRAL HALE...SWISHER AND EAST CENTRAL LAMB COUNTIES...
At 201 AM CST, severe thunderstorms with a history of severe wind
gusts were located along a line from near Cotton Center to Vigo
Park, moving east at 60 mph. Recently, a wind gust to 66 mph was
measured by a West Texas mesonet located near Tulia.
HAZARD...70 mph wind gusts.
SOURCE...Radar and mesonet indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes...roofs and outbuildings.
Locations impacted include...
Plainview, Tulia, Hale Center, Kress, Happy and Cotton Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing winds capable of damage. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
&&
LAT...LON 3396 10169 3396 10225 3431 10200 3475 10188
3475 10147
TIME...MOT...LOC 0801Z 270DEG 51KT 3471 10157 3398 10206
HAIL...<.75IN
WIND...70MPH
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 10:54 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 8, 10:54 PM CST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1054 PM CST Fri Mar 8 2019 .DISCUSSION... Gusty winds mainly associated with sprinkles/light showers are staying up in advisory criteria across northwestern zones despite the precip moving east of those areas. Will have the potential for sustained advisory level winds later tonight as the Pacific front and maybe additional elevated showers move in from New Mexico. Have hoisted a Wind Advisory for the northwestern/north-central six zones. && .PREV DISCUSSION... /issued 1034 PM CST Fri Mar 8 2019/ AVIATION... A Pacific front has moved through LBB and PVW bringing strong southwest winds. Expect the front to push through CDS in the next few hours then for winds to become more westerly at all sites. Wind speeds will stay up around 20 kts with gusts to 35 kts through mid afternoon before decreasing to around 10 kts in the evening. PREV DISCUSSION... /issued 249 PM CST Fri Mar 8 2019/ DISCUSSION... This afternoon water vapor continues to show a deep fetch of mid and high level moisture streaming over the region. Our next Pacific storm system continues to move eastward and will begin to affect the area late this evening and overnight. As the system and its dynamics cross the FA we will see area wide scattered rain showers. Soundings suggest that off the Caprock there could be minimal instability. Thus, a rumble of thunder could be heard. While winds will be the main impact with this storm system the strongest winds will occur during the morning and early afternoon hours saving the region from wind advisory strength winds. Blowing dust will also be a concern during this time frame. Breezy winds will continue throughout the day tomorrow and begin to taper off from west to east around sunset. Sunday into Monday will be mostly uneventful as the area falls under zonal flow and then a quick shortwave ridge. A weak cool front will move through the area Sunday. The only impact from the front will be cooler than normal temperatures. Monday our next Pacific storm system will begin to take shape off the SOCAL coast. This system appears wetter and windy. Ahead of the systems arrival, Gulf moisture will begin to stream into the area providing plenty of cloud cover Monday and isolated rain showers. The actual dynamics associated with this system will arrive Tuesday. Tuesday through Wednesday we will see increased precipitation chances and again, there will be enough instability with this system to include thunderstorms in the forecast. Wednesday afternoon into early Thursday winds will increase further (but stay below wind advisory levels) as the system exits the region. Friday, an upper level longwave trough will stretch across much of the western CONUS as a surface cool front moves through the FA dropping temperatures back down below normal. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 AM CST Saturday for TXZ021>023-027>029. && 07/08
Hazardous weather outlook, Mar 8, 10:49 PM CST, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1049 PM CST Fri Mar 8 2019 TXZ021>044-091700- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1049 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight Strong winds of 25 to 40 mph can be expected overnight mainly across the extreme southwestern Panhandle and the northern South Plains. A Wind Advisory is in effect until 5 AM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy to potentially windy conditions Saturday could create elevated fire weather conditions. Isolated to scattered thunderstorms will be possible Monday through Tuesday night as a strong storm system cross the region. Severe weather is not expected.
In the hours before
Local storm report, Mar 8, 8:50 PM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
850 PM CST FRI MAR 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM NON-TSTM WND GST 9 WSW EARTH 34.19N 102.56W
03/08/2019 M58 MPH LAMB TX MESONET
&&
EVENT NUMBER LUB1900087
WESTONLocal storm report, Mar 9, 1:14 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
114 AM CST SAT MAR 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND GST 2 NE FRIONA 34.65N 102.69W
03/09/2019 M60 MPH PARMER TX MESONET
MEASURED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1900088
MCZLocal storm report, Mar 9, 1:16 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
116 AM CST SAT MAR 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 2 SSW MULESHOE 34.21N 102.74W
03/09/2019 M67 MPH BAILEY TX MESONET
MEASURED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1900089
MCZLocal storm report, Mar 9, 1:25 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
125 AM CST SAT MAR 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND GST 9 WSW EARTH 34.19N 102.56W
03/09/2019 M61 MPH LAMB TX MESONET
MEASURED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1900090
MCZThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:45 PM CST | Wind Advisory | LUB | Bailey, Castro, Hale, Lamb, Parmer, Swisher | 6 hr |
| Mar 9, 12:50 AM CST | Severe Thunderstorm Warning | LUB | Castro, Parmer | 55 min |
| Mar 9, 2:11 AM CST | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 64 min |
| Mar 9, 2:29 AM CST | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Hall, Motley, Swisher | 61 min |
| Mar 9, 3:01 AM CST | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 44 min |
| Mar 9, 3:06 AM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 54 min |
| Mar 9, 8:12 AM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 11 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.